Just wondering if anyone else suffers from insomnia after receiving their IVIG infusions? I have trouble sleeping each night that they administer the treatment. Not sure if it just me or not??? They lowered my steroids during the infusion, but that didn't seem to work. If you have trouble sleeping have you found anything to help remedy it/
Robert, first, and as you know, I’m not a physician, and thus the following does not constitute medical advice. Second, FYI, I’ve never had trouble sleeping before, during, or after my IVIG infusions -- but then, I've never taken steroids in conjunction with my infusions.
If I were you, I would discuss the following options with your physician. The first is to reduce or possibly eliminate your intake of steroids, because one of their best-known side effects is that they cause nervousness, anxiety, and insomnia, see, e.g., https://www.hss.edu/conditions_steroid-side-effects-how-to-reduce-corticosteroid-side-effects.asp#:~:text=Insomnia,daily%20dose%20in%20the%20morning and https://www.ncbi.nlm.nih.gov/pmc/articles/PMC7357890/
Therefore, what you are experiencing is unlikely to be a coincidence. Maybe there was a good reason, long ago, for you to take steroids in conjunction with your infusions, but our bodies change over time, so it’s possible that your body doesn’t need those steroids anymore, or not as high a dose of them. Indeed, your having insomnia now may be a signal your body is sending you that it doesn’t want those steroids in your system!
The second option is for you to take a sleeping pill, or something else that will relax you and let you sleep, on those nights after your infusions. Your physician might prescribe you a sleeping medication or tell you to take some Benadryl. He/she probably won’t advise you to take a shot of your favorite alcoholic drink, but that's what some of us do when we have an occasional problem falling asleep!
As usual, thanks Arturo for your advice. I especially like your last recommendation.
I had to stop receiving my fortnightly IVIG infusions because my kidneys started to fail as they got damaged on my 1st and 2nd SCLS episodes. However, I do recall I suffered from insomnia during the time I received my infusions. I was also given steroids prior to each infusion, 32 mg methylprednisolone to be exact.
Since the insomnia persisted my doctor prescribed 5mg of Valium (diazepam).
I had a discussion with my doctors about the possibility of eliminating steroids during my IVIG infusions. It has been two rounds of infusions without steroids and the insomnia has gone away. There has been no adverse impact on the infusions.
Well, how about that! :-)
So sorry to hear about your kidney damage and your having to get off IVIG therapy!